hi-health-canada-sign-852-c

Health Canada says the recalled products may contain chloramphenicol, which in rare cases is associated with the risk of developing aplastic anemia.

Several batches of two natural health products that are sold as digestive aids are being recalled by the company that
distributes them.

Health Canada says the two products may be contaminated with an antibiotic that can pose a serious health risk to people who ingest it.

The products are called Kamizym-U and Kamizym+ and they are sold by Gourmet Nutrition F. B. Inc.

Health Canada says the products may contain chloramphenicol, which in rare cases is associated with the risk of developing aplastic anemia. The condition is a serious blood disorder and it can be fatal.

The department recommends that people who have used the products should contact their health-care provider immediately.

Health Canada says it is impossible to predict who will develop aplastic anemia after taking the antibiotic and it doesn't appear that the risk of doing so relates to the size of the dose taken.

Chloramphenicol is a prescription drug; it should only be taken under medical supervision after careful weighing of the dangers associated with its use.

Other side-effects associated with chloramphenicol use include allergic reactions in people who have sensitivity to the medication and a decrease in blood cells triggered by the drug's effect on the bone marrow. It should not be used by pregnant women or women who are breastfeeding.

The lots being recalled are: Kamizym-U (NPN 80036136), lots 131151KMU and 131261KMU; Kamizym+ (NPN 80033802), lot 131301KPL.